Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 220, NWS Blacksburg, VA

July 19, 2007Bedford County, City of Lynchburg, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2007, 6:09 PM EDT for Bedford County, City of Lynchburg, Virginia. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2007, 6:09 PM EDT (22:09 UTC)
Expired
Jul 19, 2007, 7:00 PM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties Bedford County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:30 PM EDTTSTM WND DMGBoonsboro, VANUMEROUS TREES DOWN IN THE TOWN OF BOONSBORO.
Jul 19, 6:30 PM EDTHAIL 1Boonsboro, VAQUARTER SIZE HAIL IN BOONSBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:07 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 192209
SVRRNK
VAC019-680-192300-
/O.NEW.KRNK.SV.W.0220.070719T2209Z-070719T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF LYNCHBURG IN CENTRAL VIRGINIA
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 700 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOONSBORO...OR ABOUT NEAR FOREST...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOONSBORO...
  LYNCHBURG CITY...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3748 7936 3739 7937 3737 7917 3740 7913
      3746 7919

$$

KM
2 follow-up statements
000 
WWUS51 KRNK 192240
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT THU JUL 19 2007

VAC019-680-192300-
/O.CON.KRNK.SV.W.0220.000000T0000Z-070719T2300Z/
CITY OF LYNCHBURG VA-BEDFORD VA-
639 PM EDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT 
FOR THE CITY OF LYNCHBURG...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LYNCHBURG CITY...MOVING EAST AT 15 MPH.

PLEASE REPORT SEVERE WEATHER...BY CONTACTING THE NATIONAL WEATHER 
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3748 7936 3739 7937 3737 7917 3740 7913
      3746 7919

$$

KM
000 
WWUS51 KRNK 192256
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT THU JUL 19 2007

VAC019-680-192305-
/O.EXP.KRNK.SV.W.0220.000000T0000Z-070719T2300Z/
CITY OF LYNCHBURG VA-BEDFORD VA-
655 PM EDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF LYNCHBURG...
NORTHEASTERN BEDFORD COUNTY EXPIRES AT 700 PM EDT...

NUMEROUS TREES WERE REPORTED DOWN IN EXTREME NORTHEASTERN BEDFORD 
COUNTY NEAR 630 PM.

WE NEED YOUR HELP PLEASE REPORT SEVERE WEATHER...TO THE NATIONAL 
WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3748 7936 3739 7937 3737 7917 3740 7913
      3746 7919

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:17 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 19, 3:17 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT THU JUL 19 2007

.SYNOPSIS...
COLD FRONT OVER THE GREAT LAKES REGION WILL MOVE SOUTHWARD A
ACROSS THE MID ATLANTIC REGION TONIGHT AND FRIDAY. AN UPPER LEVEL
LOW WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...BRINGING
COOLER...LESS HUMID WEATHER.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
HAVE EXPANDED THE SVR TSTM WATCH FURTHER SOUTH INTO SOUTHSIDE
VIRGINIA. SEVERE THUNDERSTORM WATCH 543 TIL 10 PM THIS EVENING
ACROSS NRN/ERN SECTIONS OF THE FORECAST AREA. PLENTY OF UNSTABLE AIR
IN PLACE ACROSS THE FORECAST AREA WITH UPPER DIFLUENCE. SEEING ONE
AREA OF CONVECTION EXITING THE PIEDMONT FROM LYH NORTHEAST
SHORTLY...FOLLOWED BY MORE STORMS MAKING INROADS TOWARD SE WV
ATTM. GOOD WESTERLY FLOW MEANS MAIN STORM THREAT WILL BE WINDS.
ORIENTATION OF WEST-EAST STORMS WILL BRING HEAVY RAINS WITH
ISOLATED FLOODING POSSIBLE...BUT NO FLASH FLOOD WATCH NEEDED
ATTM...DUE TO SPEED.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
EXPECTING NUMEROUS STORMS OVERNIGHT IN THE WEST AS THE COLD FRONT
APPROACHES AND BEST LIFT ARRIVES AFTER MIDNIGHT. FOLLOWING THE 12Z
GFS AS IT IS SLIGHLY FASTER WITH MOVEMENT OF FRONT AND THIS
APPEARS REASONABLE GIVEN THE UPPER FLOW. QUESTION REMAINS AS TO
EWD EXTENT OF NUMEROUS TO WIDESPREAD SHOWERS/STORMS. FOR NOW THINK
THE TIMING OF THE FRONT WILL BE DURING LEAST UNSTABLE TIME OF
DAY...SO KEPT POPS IN THE HIGH CHANCE EAST...BUT CAN SEE IT GOING
TO LIKELY FRIDAY MORNING AFTER 15Z. CLOUDS/PRECIP SHOULD HOLD MAX
TEMPS DOWN...AND WENT JUST BELOW MAV...ESPECIALLY WEST.

LIFT EXITS EAST BY LATE FRIDAY AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
DRIER...LESS HUMID WEATHER FRI NIGHT-SUNDAY...AS UPPER LOW DIVES
SOUTH ACROSS THE AREA. DYNAMICS WILL PLAY A ROLE IN TRIGGERING
ISOLATED STORMS UNDER THE COOL POOL BOTH SAT...SUN AFTN. MOISTURE
WILL BE SOMEWHAT LACKING DUE TO NORTHERLY FLOW...AND KEEPING POPS
MAINLY CONFINED TO BLUE RIDGE

SUNDAY NIGHT INTO MONDAY MORNING...INFLUENCE OF COOL DRY HIGH
PRESSURE WILL KEEP THE AREA PRECIPITATION FREE ALONG WITH NEAR OR
BELOW NORMAL TEMPERATURES BY MONDAY AFTN...THE CENTER OF THE HIGH
SHIFTS EAST OF THE REGION...AND OUR FLOW WILL TURN ENOUGH TO START
THE MODERATING PROCESS...MUCH WARMER TEMPS ANTICIPATED FOR
MIDWEEK.

AS FOR PRECIP CHANCES NEXT WEEK...IT LOOKS DRY. ANY THREAT OF
SHRA/TSRA WILL BE THE ISOLATED AFTERNOON/EARLY EVENING
STORMS...WITH NO ORGANIZED FRONTS EXPECTED.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
BEST INSTABILITY AND RADAR TRENDS INDICATE SCATTERED THUNDERSTORMS
IN THE NORTHERN HALF OF THE FORECAST AREA THIS AFTERNOON. AFTER
22Z OUTFLOW BOUNDARIES FROM THESES STORMS MAY TRIGGER THUNDERSTORMS
IN THE PIEDMONT. MVFR TO IFR VISIBILITIES ARE LIKELY WITH ANY OF
THE STORMS DUE TO VERY HEAVY RAIN.

STRONG DYNAMICS COME THROUGH THE FORECAST AREA TONIGHT. MODELS
ARE SHOWING A WELL DEFINED SHORT WAVE CROSSING THROUGH THE AREA AS
WELL AS IMPRESSIVE UPPER AFFLUENCE IN THE RIGHT REAR QUADRANT OF
THE UPPER JET. NUMEROUS THUNDERSTORMS WILL COME OUT OF KENTUCKY
AND WEST VIRGINIA AHEAD OF COLD FRONT. THE TIMING OF THE FRONT IS
SLIGHTLY SLOWER ON THE GFS COMPARED WITH THE NAM AND WIND SHIFT IN
THE TAFS FOLLOWS THE TIMING OF THE GFS. CEILINGS AND VISIBILITIES
WILL BE MVFR TO IFR AS THE STORMS AND FRONT GO THROUGH.

EXPECT IFR CEILINGS ONCE THE RAIN ENDS AT BLF AND LWB. CEILINGS
WILL LIFT AFTER SUNRISE ON FRIDAY. THE FRONT WILL BE FAR ENOUGH
EAST BY FRIDAY AFTERNOON THAT ANY STORMS THAT DEVELOP WILL BE EAST
OF THE COUNTY WARNING AREA.

AFTER THE FROPA...DRIER AIR WILL COME IN ON FRIDAY NIGHT WITH
LOWER DEW POINTS. HIGH PRESSURE WILL BUILD IN ON SUNDAY AND
MONDAY. VFR CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM/WP
NEAR TERM...WP
SHORT TERM...PM/WP
LONG TERM...PM/WP
AVIATION...AMS
Hazardous weather outlook, Jul 19, 3:18 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT THU JUL 19 2007

NCZ001>006-018>020-VAZ015>017-032-033-043-200300-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
318 PM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON WITH
NUMEROUS THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ019-020-023-024-034-035-044>047-058-059-200300-
ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
318 PM EDT THU JUL 19 2007

...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON WITH NUMEROUS
THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL
BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

VAZ007-009>014-018-022-WVZ042>045-200300-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ROANOKE-
MERCER-SUMMERS-MONROE-GREENBRIER-
318 PM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Jul 19, 4:31 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     5 SW FOREST             37.32N 79.35W
07/19/2007                   BEDFORD            VA   PUBLIC

            LARGE LIMBS DOWN ON LONDON DOWNS GOLF COURSE.

&&

JJACKSON
Special weather statement, Jul 19, 4:59 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT THU JUL 19 2007

WVZ043-044-192115-
MONROE WV-SUMMERS WV-
459 PM EDT THU JUL 19 2007

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF SANDSTONE...OR ABOUT 3 MILES
NORTHEAST OF HIX...MOVING SOUTHEAST AT 20 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...GLENRAY...WOLFCREEK AT 515 PM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH
WIND GUSTS TO 45 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Local storm report, Jul 19, 5:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 SE RAINELLE           37.92N 80.72W
07/19/2007                   GREENBRIER         WV   TRAINED SPOTTER

            GREATER THAN 4 INCH DIAMETER TREE LIMBS BLOW DOWN IN
            SMOOT

&&

JJACKSON
Special weather statement, Jul 19, 5:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT THU JUL 19 2007

VAZ019-WVZ045-192215-
GREENBRIER WV-ALLEGHANY VA-
538 PM EDT THU JUL 19 2007

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF WHITE SULPHUR SPRINGS...OR ABOUT
OVER ROARING MOUNTAIN SUMMIT...MOVING EAST AT 25 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...JORDAN MINES AT 550 PM EDT...CALLAGHAN AT
555 PM EDT...COVINGTON CITY AT 605 PM EDT...HOLLINS...HOLLINS AT 610
PM EDT...CLIFTON FORGE CITY AT 615 PM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH
WINDS GUSTING TO 45 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, Jul 19, 5:53 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT THU JUL 19 2007

VAZ023-192300-
BOTETOURT VA-
553 PM EDT THU JUL 19 2007

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF EAGLE ROCK...MOVING EAST AT
5 MPH.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH
WIND GUSTS TO 40 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, Jul 19, 6:02 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT THU JUL 19 2007

VAZ034-192300-
BEDFORD VA-
602 PM EDT THU JUL 19 2007

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BIG ISLAND...OR ABOUT 9
MILES NORTHWEST OF FOREST...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...FOREST AT 615 PM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:30 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, City of Lynchburg45 min
Jul 19, 3:04 PM EDTSevere Thunderstorm WarningRNKAppomattox26 min
Jul 19, 3:16 PM EDTSevere Thunderstorm WarningRNKCharlotte29 min
Jul 19, 7:13 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg3 hr
Jul 19, 7:42 PM EDTSevere Thunderstorm WarningRNKBuckingham28 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.